Alert archive / Colorado / Freeze Warnings in 2016
Freeze Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 19, 2016, 3:28 PM MDT for 7 counties in Colorado. It took effect at Oct 20, 2016, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 3:28 PM MDT (21:28 UTC)
- In effect from
- Oct 20, 2016, 3:00 AM MDT
- Expired
- Oct 20, 2016, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS75 KPUB 192128 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT WED OCT 19 2016 COZ089-093-095-097-192230- /O.CAN.KPUB.FZ.A.0003.161020T0800Z-161020T1600Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... EADS...LAS ANIMAS 328 PM MDT WED OCT 19 2016 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WATCH FOR KIOWA...BENT...OTERO AND CROWLEY COUNTIES. $$ COZ083-085>088-094-200530- /O.UPG.KPUB.FZ.A.0003.161020T0800Z-161020T1600Z/ /O.NEW.KPUB.FZ.W.0006.161020T0900Z-161020T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS... PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 328 PM MDT WED OCT 19 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT... HUERFANO AND LAS ANIMAS COUNTIES. * LOW TEMPERATURES...27 TO 32. * IMPACT...TENDER VEGETATION COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
617 WWUS75 KPUB 200000 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT WED OCT 19 2016 COZ083-085>088-094-201200- /O.CON.KPUB.FZ.W.0006.161020T0900Z-161020T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS... PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 600 PM MDT WED OCT 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... * LOCATION...SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT... HUERFANO AND LAS ANIMAS COUNTIES. * LOW TEMPERATURES...27 TO 32. * IMPACT...TENDER VEGETATION COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
767 WWUS75 KPUB 200953 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 353 AM MDT THU OCT 20 2016 COZ083-085>088-094-201500- /O.CON.KPUB.FZ.W.0006.000000T0000Z-161020T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS... PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 353 AM MDT THU OCT 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT... HUERFANO AND LAS ANIMAS COUNTIES. * LOW TEMPERATURES...27 TO 32. * IMPACT...TENDER VEGETATION COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
968 WWUS75 KPUB 201438 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 838 AM MDT THU OCT 20 2016 COZ083-085>088-094-201545- /O.EXP.KPUB.FZ.W.0006.000000T0000Z-161020T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS... PETERSON AFB...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 838 AM MDT THU OCT 20 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING FOR SOUTHERN EL PASO...PUEBLO...EASTERN FREMONT...HUERFANO AND LAS ANIMAS COUNTIES WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 19, 3:00 PM MDT, 28 minutes earlier.
Area forecast discussion, Oct 19, 3:00 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 300 PM MDT Wed Oct 19 2016 .SHORT TERM...(This evening through Thursday) Issued at 300 PM MDT Wed Oct 19 2016 A disturbance passing to the north of the area tonight is expected to send a northerly surge into the southeast plains which may produce some gusty winds for a little while. The NAM shows the potential for some isold pcpn ovr northeast CO, but not quite getting into the southeast quarter of the state. The main concern is the possibility of low temps falling to around freezing ovr the southeast plains. It looks like the I-25 corridor will see lows in the upper 20s to around 30 if the winds drop off toward morning. The rest of the southeast plains may see temps only drop into the lower and mid 30s, as there may be enough wind to keep things mixed. Will issue a freeze warning for the I-25 corridor, ern Fremont county and eastern Las Animas county, and leave the rest of the plains out of the highlight, although if the wind does die off toward morning, there could be some areas of frost. The disturbance moves east of the area for Thu and an upr ridge wl build into the state. Dry weather is expected Thu, and winds should be relatively light. .LONG TERM...(Thursday night through Wednesday) Issued at 300 PM MDT Wed Oct 19 2016 Thursday night-Friday...Moderate to strong west to northwest flow aloft across the region Thursday night moderates and becomes more westerly through the day Friday, as an embedded short wave translates across the Northern Tier of States and into the upper Great Lakes. System remains too far north to bring anything but breezy winds to the higher terrain and areas along and west of the I- 25 corridor Thursday night and Friday morning with a lee trough in place. Winds to keep over night lows up west of the corridor, though may need freeze highlights for portions of the eastern plains, especially across the normal cold pockets of the lower Arkansas River Valley. Lighter and more diurnal winds, along with warming temperatures aloft will support another a beautiful fall day, with highs warming back to at and above seasonal levels, in the upper 60s to upper 70s across the lower elevations and mainly 50s and 60s across the higher terrain. Saturday-Sunday...Upper level ridging continues to be progged across the region, keeping generally light winds and above seasonal temperatures in place, with highs in the 70s and 80s across the lower elevations and mainly 60s across the higher terrain, and lows mainly in the 30s and 40s. Monday-Wednesday....Southwest flow increases as a broad upper trough digs into the Great Basin on Monday and across the Rockies on Tuesday. This will support increasing chances of rain showers and higher elevation snow showers Monday and Tuesday, with best chances along and west of the ContDvd. Will also see increasing fire weather concerns across the lower elevations Monday with increasing winds ahead of the system. The Passing system sends a front across eastern plains Tuesday, brining cooler temperatures but only slight chances of precipitation to the plains. Drier conditions expected area wide on Wednesday with more westerly flow aloft progged across the region. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 300 PM MDT Wed Oct 19 2016 VFR conditions are expected at the terminal forecast sites for the next 24 hrs. KCOS and KPUB should see the winds become northerly this evening as a front moves thru the area, with generally light east to southeast winds Thu afternoon at 10 kts or less. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 9 AM MDT Thursday for COZ083-085>088- 094. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Oct 19, 9:13 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 913 AM MDT WED OCT 19 2016 COZ058>089-093>099-201515- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 913 AM MDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FREEZE IS POSSIBLE OVER MUCH OF SOUTHERN COLORADO EARLY THURSDAY MORNING. COLD SENSITIVE PLANTS MAY NEED PROTECTION TO EXTEND THEIR GROWING SEASON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF FREEZING TEMPERATURES WILL BE POSSIBLE EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/28
Nearby
Freeze Warnings in Colorado, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.